Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 21, 2017, 3:02 PM MST for Yavapai County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2017, 3:02 PM MST (22:02 UTC)
- Expired
- Jul 21, 2017, 3:30 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 59 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813
WUUS55 KFGZ 212202
SVRFGZ
AZC025-212245-
/O.NEW.KFGZ.SV.W.0028.170721T2202Z-170721T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
302 PM MST FRI JUL 21 2017
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Yavapai County in west central Arizona...
* Until 345 PM MST
* At 301 PM MST, a severe thunderstorm was located over Mcguireville,
or near Camp Verde, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Camp Verde, Montezuma Castle National Monument, Middle Verde,
Mcguireville and Lake Montezuma.
This includes the following highways...
Interstate 17 between mile markers 288 and 297.
State Route 260 between mile markers 216 and 218.
State Route 179 between mile markers 301 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3474 11186 3473 11176 3457 11177 3459 11192
TIME...MOT...LOC 2201Z 011DEG 3KT 3467 11184
HAIL...1.00IN
WIND...60MPH
$$
MCT1 follow-up statement
395
WWUS55 KFGZ 212230
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
330 PM MST FRI JUL 21 2017
AZC025-212239-
/O.CAN.KFGZ.SV.W.0028.000000T0000Z-170721T2245Z/
Yavapai-
330 PM MST FRI JUL 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still occurring and a flood advisory remains in effect at this time.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Flagstaff.
LAT...LON 3474 11186 3473 11176 3457 11177 3459 11192
TIME...MOT...LOC 2227Z 011DEG 3KT 3465 11185
$$
MCTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:10 AM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 21, 10:10 AM MST, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1010 AM MST Fri Jul 21 2017 .SYNOPSIS...Expect very active monsoon conditions for the next several days. Local heavy rainfall capable of producing flash flooding remains possible from stronger storms. && .Discussion...The morning sounding showed a Pwat of 1.04" (very wet!) with light steering winds. Visible satellite loop showed two MCVs in the area--one over northern Navajo and Apache Counties and one southeast of Alpine this morning. These circulations will help trigger storms (already doing so at 1000 AM) today and will also influence the directions that storms will move. We expect another active day today with locally heavy rain. Some storms may also last through the evening and night. May have to adjust POPs up for the overnight hours. && .Prev DISCUSSION /307 PM MST/...Monsoon moisture will remain entrenched across all of northern Arizona today. The steering flow, albeit weak, will tend to guide storms south to southeastward. The primary forcing mechanism will be daytime heating with showers and storms tending to develop over the mountain areas first before moving into the valleys and lower elevation locations in the mid to late afternoon. Storms today will be slow moving with stronger/more organized storms capable of producing 1 to 3 inch downpours. Therefore, flooding will be the main threat from stronger storms today. For Saturday and Sunday...The forecast models are still insisting that a northeast to southwest flow sets up across Arizona in response to high pressure becoming centered over Nevada/Utah/Arizona. The described flow pattern will deliver a drier air mass to the northeast corner of Arizona with a decrease in shower and storm activity. From the Mogollon Rim and White Mountains southward and across central Arizona monsoon moisture will remain entrenched with a good chance of showers and storms each day. From Monday onward...Moisture will remain in place with the threat for daily showers and thunderstorms continuing. && .AVIATION...For the 18Z package...Expect scattered to numerous SHRA and TSRA developing into early evening, with isolated +TSRA. MVFR/IFR in the stronger storms. Shower and thunderstorm coverage gradually decreasing after 03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Active monsoon conditions will continue with scattered to numerous showers and thunderstorms through Saturday. Heavy rain and gusty winds will remain the primary impact. Expect near average temperatures across the area. Sunday through Tuesday....Daily chances for showers and thunderstorms continue, favoring the Mogollon Rim southward Sunday, then all of northern Arizona Monday and Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS/McCollum AVIATION...DL/JJ For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 21, 3:14 AM MST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 314 AM MST Fri Jul 21 2017 AZZ004>018-037>040-220345- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 314 AM MST Fri Jul 21 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Look for another round of scattered to numerous showers and thunderstorms. The steering flow aloft will be weak so storms today will be slow moving and capable of dropping 1 to 3 inch downpours. As a result, flash flooding will be possible with stonger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily thunderstorms will continue into the middle of next week with the usual day-to-day variations of coverage and intensity. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 21, 10:10 AM MST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 4 W FOREST LAKE 36.30N 110.38W
07/20/2017 NAVAJO AZ PUBLIC
AN ESTIMATED 2-3 FT. RISE IN THE DINNEBITO
WASH ALONG NAVAJO ROUTE 41. PICTURE FROM
SOCIAL MEDIA. TIME IS APPROXIMATE.
&&
TMLocal storm report, Jul 21, 2:27 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
227 PM MST FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FLASH FLOOD 1 NW MAYER 34.41N 112.24W
07/21/2017 YAVAPAI AZ COUNTY OFFICIAL
BIG BUG CREEK ROSE 2 TO 2.5 FEET AT THE
CENTRAL AVE BRIDGE IN MAYER. WIDTH OF FLOOD
WATERS WAS ABOUT 50 FEET.
&&
MCTThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:21 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Jul 21, 11:06 AM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 21, 11:42 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 21, 12:29 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 5 hr |
| Jul 21, 1:34 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 3 hr |
| Jul 21, 1:56 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jul 21, 2:44 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 21, 3:26 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.